Facebook Pixel
EmpowHER Guest

I lost my sense of smell while using Veramyst, but I am taking Singulair also, I stopped using the Veramyst after 2 weeks, I can now smell some smells, should I quit taking Singulair?

By Anonymous September 27, 2010 - 8:57am
Rate This

I lost my sense of smell while using Veramyst for about two weeks, but I was also taking Singulair. I thought it would come back by now since it has been about 6 or 7 months. I can now smell some smells. Should I quit taking the Singulair?

Add a Comment1 Comments

HERWriter Guide

Hi Anonymous

Thanks so much for your question and for finding EmpowHER!

Losing a sense of smell is not a common side effect of Veramyst although it's certainly feasible. In fact, it is considered a rarely reported side effect.

With Singulair, it's also not a common side effect but is known to happen to some people.

Are you still taking both medications? If so, do not stop taking any medication unless you talk to your doctor first.

Between the two of you, you can evaluate the benefits of taking the medication versus the side effects. I understand how losing a sense of smell can be incredibly frustrating.

Please put a call in to your doctor and let us know your decision.


September 27, 2010 - 12:22pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Loss of Smell

Get Email Updates

Loss of Smell Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!